I'm doing research for you on this. It's confusing because some sites such as drugs.com say there could be moderate interaction and it's not suggested. Other sites say it's ok. I'll find out... but have to keep reading.
A Patient from depressionforums.org wrote the following about her experience :
Been taking Lexapro (20mg) for about 15 months with mixed results. A little sedated at times, but at an acceptable level. It takes the edge of my edginess, I'm not quite as quick to nip at loved ones. But lately, its certainly not making me happy. Met with my PDOC last week, and he indicated we could switch meds, or try and add something. Since Im getting SOME success with the Lex, he decided to add 2mg of Abilify. I took it at night the first night (when I take my LEX) and I was up all night with my mind racing. The next day I felt like I was in a cloud / fog, figured it was lack of sleep. So now I take in the morning, but I am CONFUSED and SEDATED feeling. I cant read (much less type this) and just feel like someone's taken my "smarts" from me.
http://www.iddb.org/drugs/abilify/ - Consumers talk about abilify and their reactions.
While reading up on these drugs, Abilify has many dangerous and possibly life-threatening side-effects. Read this:
Side Effects of Abilify
The following are the risks and potential side effects of Abilify therapy. However, this list is not complete.
Increased chance of death in elderly persons. Elderly patients treated with atypical antipsychotics, such as Abilify, for dementia had a higher chance for death than patients who did not take the medicine. Abilify is not approved for dementia. A life-threatening nervous system problem called neuroleptic malignant syndrome (NMS). NMS can cause a high fever, stiff muscles, sweating, a fast or irregular heart beat, change in blood pressure, and confusion. NMS can affect your kidneys. NMS is a medical emergency. Call your healthcare professional right away if you experience these symptoms. A movement problem called tardive dyskinesia (TD). Call your healthcare professional right away if you get muscle movements that cannot be stopped. (These are basically tics and twitching that are uncontrollable) High blood sugar and diabetes. Patients with diabetes or who have a higher chance for diabetes should have their blood sugar checked often. Strokes have happened in older patients treated for mental illness from dementia. Abilify is not approved for this use.
Other serious side effects with Abilify may include low blood pressure seen as dizziness, increased heart beat and possibly fainting; seizures; increased body temperature; and difficulty swallowing. The most common side effects may include headache, weakness, nausea, vomiting, constipation, anxiety, problems sleeping, lightheadedness (dizziness), sleepiness, restlessness and rash. JUST BE CAREFUL AND MAYBE TALK TO YOUR DR. ABOUT A MORE SAFE ALTERNATIVE. I'D HATE TO HAVE YOU SUFFER A LONGTERM PROBLEM BECAUSE OF THE DRUG WHEN THERE IS PROBABLY A MED. THAT IS MUCH SAFER AND EFFECTIVE. WHAT I FOUND OVERALL
MEDS THAT INTERACT NEGATIVELY WITH BOTH LEXAPRO AND ABILIFY ARE THE FOLLOWING : blood pressure medicines ketoconazole quinidine carbamazepine fluoxetine or paroxetine
So to answer your question, after much reading, there is no documentation that is reputable that is against taking both together. Evey body is different though. the drugs listed above cannot be taken with Lexapro OR Abilify so be aware. http://www.iddb.org/drugs/abilify/ You may want to read what other Abilify prescribed patients say about the drug.
Good Luck to you and hope what I found for you has been helpful. :) Any more questions for me, send me a message. I'd be happy to help you as much as I can. Bye Bye for now & best of luck to you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.